Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Diabetic have low BP. Feeling weak, swelling and pain in legs. Has albumin and pus cells in urine

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
Hi, My mother is 82 years old and is diabetic. Her BP is very low (90/60), she is felling very weak and has swelling and pain in her legs. Her liver function, kidney function tests were normal but she has slight albumin and pus cells in urine. What could be the cause? Thank You
Posted Wed, 7 Aug 2013 in Diabetes
Answered by Dr. Basheer Ahamed 3 hours later

Welcome to XXXXXXX thanks for your query.

Blood pressure is low in your mother and it falls under the category of Hypotension.

This might have caused the Pedal edema(Swelling of the legs due to venous stasis.

She may be running into cardiac failure if the Blood pressure is not corrected.

Presence of Albumin and Pus cells indicates that she is suffering from proteins through urine(Albumin) which causes hypoproteinemia in the blood which causes pedal edema.

Her proteins need to be corrected.

She need to be treated with antibiotics for UTI.

Hope the answer helps you.
Pleased to answer other queries.
Above answer was peer-reviewed by
Follow-up: Diabetic have low BP. Feeling weak, swelling and pain in legs. Has albumin and pus cells in urine 6 hours later
Hi Dr. Basheer,

Thank you for your advice. I just wanted to ask you what is the best way to increase protein in her diet. She is a pure vegetarian and paneer and soya do not suit her.

Also, once the UTI is cured and her protein intake is satisfactory, will the edema be cured as well?

Best Regards,

Answered by Dr. Basheer Ahamed 6 hours later

This lose of protein cannot be corrected by oral intake alone. It needs to be corrected with Parenteral nutrition(Intravenous) depending upon the amount of loss.

If the albumin in the urine is due to UTI then it will subside once the infection is cured and the protein levels come to normal.

If the albumin is due to damage in the kidney(Diabetic nephropathy) then it is likely to stay.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor